Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 11, NWS Jackson, MS

March 22, 2005Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 22, 2005, 8:35 AM CST for Jones County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 8:35 AM CST (14:35 UTC)
Expired
Mar 22, 2005, 9:00 AM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 6:55 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WFUS54 KJAN 221435
TORJAN
MSC067-221500-
/O.NEW.KJAN.TO.W.0011.050322T1435Z-050322T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JONES COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE

* UNTIL 900 AM CST

* AT 835 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  ELLISVILLE...MOVING EAST AT 55 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LAUREL BY 845 AM CST

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3167 8933 3151 8933 3151 8894 3172 8895

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 22, 4:30 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 22, 4:30 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM ACTIVITY EXPECTED THIS MORNING...
...ANOTHER SEVERE CONVECTIVE EVENT POSSIBLE THIS WEEKEND...

.SHORT TERM...SQUALL LINE SHOULD SPREAD THROUGH CWA RATHER QUICKLY
THIS MORNING...CLEARING THE EASTERN AREA AROUND OR SLIGHTLY AFTER
18Z.  LOOKING AT ETA12 AND RUC40...STILL LOOKS LIKE GOOD BET FOR
WEAK MESOLOW TO DEVELOP OVER SOUTH CENTRAL LOUISIANA AND THEN TRACK
EAST-NORTHEAST TOWARD EAST CENTRAL MISSISSIPPI THIS MORNING.  AT
10Z...LOWEST PRESSURE WAS AT KLFT AT 1004.8 MB...SO THIS MIGHT WORK
OUT.

PARAMETER SPACE OVER THE NEXT 6 HOURS APPEARS TO BECOME RAPIDLY
FAVORABLE FOR TORNADIC SUPERCELLS WITHIN AND JUST AHEAD OF THE
LINE.  SHALLOW SURFACE STABLE LAYER WILL MAKE TORNADO FORECAST
DIFFICULT...BUT DO EXPECT THREAT FOR LARGE HAIL AND SOME TORNADOES
BANKING ON SURFACE BASED STABLE LAYER BEING TOO WEAK.  MOST LIKELY
AREA APPEARS TO BE AXIS FROM NATCHEZ TO MERIDIAN.

AIRMASS DOES DESTABILIZE IN DRY SLOT THIS AFTERNOON AND EVENING
BENEATH UPPER COLD POOL...BUT LACK OF CONVERGENCE OVER CENTRAL AND
SOUTHERN AREAS SHOULD LIMIT THREAT OF STORMS SOMEWHAT.  WILL KEEP
LOW POPS OVER NORTHERN AREAS THROUGH TONIGHT BUT EXPECT ACTIVITY TO
BE RATHER SPARSE.

&&

.LONG TERM...AS THE UPPER  AND FILLING SURFACE LOW CONTINUE TO PULL
OFF TO THE NORTHEAST...THE LINGERING SHOWER ACTIVITY ACROSS THE
NORTHERN AREAS WILL END BY DAYBREAK WEDNESDAY. A VERY WEAK SURFACE
RIDGE WILL BUILD INTO THE AREA BY MID AFTERNOON AND WILL ALLOW FOR
SOME CLEARING OF THE SKIES. HOWEVER GIVEN A PROGRESSIVE ZONAL FLOW
ALOFT...THE RIDGE IS EXPECTED TO QUICKLY MOVE EAST AND BY THURSDAY
AFTERNOON SHOULD BE OVER GEORGIA AS THE NEXT SYSTEM BEGINS TO TAKE
SHAPE OVER TEXAS.

ON THURSDAY NIGHT...THE ECMWF APPEARS TO STILL BE TRYING TO GENERATE
A WAVE ALONG THE COAST AND MOVE IT UP INTO THE AREA. WHEREAS THE
GFS/ETA/CANADIAN MODELS DO NOT SHOW THIS FEATURE AND INSTEAD SHOW A
RELATIVELY DRY COLD FRONT MOVING THROUGH THE AREA AND STALLING ALONG
THE NATCHEZ TRACE DURING THE MORNING HOURS ON FRIDAY...THUS SETTING
THE STAGE FOR A POTENTIALLY MAJOR SEVERE WEATHER OUTBREAK ON
SATURDAY AFTERNOON/NIGHT. BASED ON CURRENT GFS/ETA/CANADIAN MODEL
PERFORMANCE...TEND TO WANT TO GO WITH THEM. MUST ADMIT...THAT THIS
FEATURE THAT IS BEING ADVERTISED BY THE ECMWF FOR THURSDAY NIGHT
ADDS A DEGREE OF UNCERTAINTY TO THE LONG TERM FORECAST SINCE ITS
PASSAGE THROUGH THE AREA FRIDAY WOULD USE UP ALOT OF THE MOISTURE
AND INSTABILITY THAT WOULD BE AVAILABLE FOR SATURDAY/S CONVECTION.
THIS WOULD PAINT A MUCH LESS SEVERE SCENARIO FOR SATURDAY IF THE
ECMWF WERE RIGHT. WITH THAT SAID...HAVE CHOSEN TO CAST MY LOT WITH
THE GFS/ETA/CANADIAN SOLUTIONS...AND WILL THEREFORE PAINT A MORE
PESSIMISTIC FORECAST FOR THE END OF THE WEEK AND SUNDAY.

FRIDAY/S EVENTS SHOULD SET THE STAGE FOR SATURDAY AS THE STALLED
COLD FRONT (LOCATED OVER THE SOUTHERN TIER OF THE FORECAST AREA)
LIFTS NORTH AS A WARM FRONT THROUGH THE AREA IN RESPONSE TO
CYCLOGENESIS OVER TEXAS. BY AFTERNOON...SURFACE TEMPS SHOULD AT
LEAST BE IN THE MID 70S AND SURFACE DEW POINTS IN THE MID 60S. WHILE
ALL OF THIS IS OCCURRING...A DEVELOPING UPPER LOW OVER THE FOUR
CORNER STATES IS EXPECTED TO BEGIN SLOWLY MOVING EAST. AS IT DOES
SO...IT WILL ADD FURTHER SUPPORT FOR THE DEVELOPMENT AND
INTENSIFICATION OF AT LEAST ONE SURFACE LOW OVER TEXAS. AS THE MAIN
SURFACE LOW (OVER CENTRAL TEXAS) CONTINUES TO INTENSIFY LATE FRIDAY
NIGHT AND ON SATURDAY MORNING...THE DYNAMIC STATE OF THE ATMOSPHERE
WILL AS WELL. THE GFS BEGINS TO DEVELOP A SOUTHERLY 40 KT 850 MB
JET...JUST EAST OF THE CENTRAL TEXAS COAST. THIS JET IS EXPECTED TO
TRACK TO THE NE ALONG THE FRONT EDGE OF THE SURFACE LOW...TO BE
ENTERING THE FORECAST AREA BY LATE AFTERNOON. MEANWHILE AT 500
MB...A SOUTHWESTERLY 80 KT JET IS EXPECTED TO BE POSITIONED ALONG
THE GULF COAST BY LATE AFTERNOON AS WELL. I FIND IT QUITE CONCERNING
THAT THE GFS IS SHOWING THIS MUCH LOW LEVEL AND DEEP LAYER SHEAR
THIS FAR OUT FROM THIS POSSIBLE EVENT. WHAT IS OF EVEN MORE CONCERN
IS THAT IT HAS BEEN CONSISTENTLY SHOWING IT FOR SEVERAL DAYS NOW. AS
THE EVENT NEARS...WOULD TEND TO THINK THAT THE MODELS WOULD DEPICT A
TREND TOWARD STRONGER SHEAR...ESPECIALLY GIVEN THE IMPROVING
DYNAMICS. IN THE UPPER LEVELS...THERE ARE HINTS TOWARD THE
DEVELOPMENT OF A COUPLED JET OVER THE AREA.

PERHAPS OF YET EVEN MORE CONCERN IS THAT THE GFS SHOWS 68-70 DEGREE
SURFACE DEW POINTS ALONG THE HIGHWAY 84 CORRIDOR. NEEDLESS TO
SAY...THE SOUTHERLY 850 MB MOISTURE TRANSPORT VECTORS ARE QUITE
LARGE. ANOTHER DISTURBING PARAMETER SHOWS 700 TO 500 MB LAPSE RATES
OF 7-7.5 DEGREES/KM DURING THIS PERIOD. FACTOR IN A STALLED FRONTAL
BOUNDARY OVER THE AREA ALONG WITH A NEGATIVELY TILTED...EASTWARD
PROPAGATING MID LEVEL SHORT WAVE (MOVING EAST ABOVE THE FRONTAL
BOUNDARY) AND IT BECOMES APPARENT THAT ORGANIZED SEVERE THUNDERSTORM
ACTIVITY IS POSSIBLE. RIGHT NOW...IT APPEARS THAT THE SURFACE LOW
MAY TAKE A MORE SOUTHERLY TRACK ON SATURDAY AFTERNOON AND SATURDAY
NIGHT AS IT MOVES ENE JUST NORTH OF I-20. KEEP IN MIND THAT THIS
TRACK COULD CHANGE SOME OVER THE NEXT FEW DAYS...AND PROBABLY WILL.
IT IS STILL TOO EARLY TO DEFINE THE SPECIFIC MODES OF SEVERE WEATHER
EXPECTED. HOWEVER...PRELIMINARY INDICATORS SUGGEST THAT ALL THREE
ARE REAL POSSIBILITIES.

ON SUNDAY...A SECOND SURFACE LOW IS EXPECTED TO MOVE NORTHEAST IN
THE FLOW AND IS EXPECTED TO MOVE OVER THE AREA...BRINGING HEAVY
RAINFALL. RIGHT NOW...APPEARS THAT THE MAIN AXIS OF SEVERE
THUNDERSTORM ACTIVITY SHOULD BE MOSTLY TO OUR EAST...THOUGH THE
SOUTHEASTERN ZONES COULD REMAIN UNDER THE GUN DURING THIS PERIOD AS
THE INSTABILITY AND SHEAR REMAIN STRONG THERE. MOISTURE TRANSPORT
INTO THE AREA WILL BE QUITE STRONG. HEAVY RAINFALL AMOUNTS COULD
OCCUR AND COULD CAUSE SOME FLOODING CONDITIONS. CONDITIONS SHOULD
BEGIN TO IMPROVE SUNDAY NIGHT AS THE LAST SURFACE LOW FINALLY MOVES
EAST. HOWEVER...THERE COULD BE A FINAL SHOT (WITH A FEW HAILERS)
MONDAY MORNING AS THE CORE OF PRETTY COLD UPPER LEVEL LOW MOVES
OVERHEAD. BY MONDAY AFTERNOON...A PATTERN SHIFT TO COOLER AND DRIER
AIR WILL BE UNDER WAY AS NORTHWEST FLOW DEVELOPS.

&&

.AVIATION...
STRATUS SURGE INTO SOUTH AND EAST EVIDENT IN FOG PRODUCT...WITH
CEILINGS LOWERING TO IFR FROM HBG TO MEI THIS MORNING.
OTHERWISE...WILL COVER FOR MVFR CEILINGS AND BRIEF IFR VISIBILITIES
WITH STRONG/SEVERE GUSTS AND HAIL JAN/MEI/HBG THIS MORNING.  PROBLEM
WILL BE HOW LONG STRATUS/STRATOCU HOLDS ON IN POST SQUALL LINE
ENVIRONMENT TODAY BEFORE STRONG SUBSIDENCE AND DEEPER MIXING ALLOWS
CEILINGS TO IMPROVE DURING THE AFTERNOON.  WILL LINGER CLOUDS BUT
GRADUALLY IMPROVE TO MVFR AND POSSIBLY VFR WEST BY THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  48  71  47 /  50  10  10  10
MERIDIAN      74  49  72  45 /  90  20  10  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

99/99
Hazardous weather outlook, Mar 22, 4:38 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0438 AM CST TUE MAR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231038-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0438 AM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED THIS
MORNING AS A STRONG UPPER LEVEL SYSTEM SLAMS INTO THE REGION. THE
MAJORITY OF THE SEVERE WEATHER ACTIVITY WILL OCCUR BEFORE NOON.

SQUALL LINE CURRENTLY CROSSING THE MISSISSIPPI RIVER SHOULD MOVE
RAPIDLY ACROSS THE AREA THIS MORNING...PUSHING INTO ALABAMA BY
EARLY AFTERNOON.  THE SQUALL LINE WILL PRODUCE WIDESPREAD LARGE
HAIL AND WIND DAMAGE...ALONG WITH ISOLATED TORNADOES.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO BE EMBEDDED WITHIN THE
LINE...ALONG WITH ISOLATED STORMS JUST AHEAD OF THE LINE.  AT
THIS TIME...THE CORRIDOR FROM NATCHEZ TO MERIDIAN AND THE
LAUREL/HATTIESBURG AREAS LOOK TO HAVE THE HIGHEST THREAT OF VERY
LARGE HAIL AND STRONG TORNADOES.

THE SEVERE WEATHER THREAT WILL BE ENHANCED AS A SURFACE LOW
PRESSURE WAVE MOVES FROM SOUTH CENTRAL LOUISIANA INTO SOUTHEAST
MISSISSIPPI ALONG THE WARM FRONT.  THIS WILL PROVIDE THE MOST
SIGNIFICANT COMBINATION OF INSTABILITY...LIFT...AND LOW LEVEL
WIND SHEAR.

THE THREAT OF SEVERE SHOULD END EARLY THIS MORNING WEST OF THE
MISSISSIPPI RIVER AND BY MID MORNING IN THE INTERSTATE 55
CORRIDOR.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS
THAT MOVE ACROSS THE AREA THIS MORNING.    THE SOIL REMAINS SOGGY
FROM RAINFALL OVER THE WEEKEND AND RAINFALL RUNOFF MAY PRODUCE
PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. DUE TO THE
STEADY FORWARD MOVEMENT OF THIS SYSTEM...RAINFALL AMOUNTS AROUND
1 INCH WILL BE COMMON. SOME OF THE MORE INTENSE STORMS MAY
PRODUCE HIGHER AMOUNTS...POSSIBLY UP TO TWO INCHES.

THE HEAVIEST RAIN IS EXPECTED IN THE HIGHWAY 84 CORRIDOR FROM
NATCHEZ TO BROOKHAVEN AND LAUREL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY...
A  SEVERE THUNDERSTORM EVENT WILL BE POSSIBLE ACROSS EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI THIS COMING WEEKEND.

ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA
BEGINNING ON SATURDAY AND PERSISTING INTO SUNDAY.  WITH MORE THAN
SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND JET STREAM
DYNAMICS IN PLACE...SEVERE THUNDERSTORMS ARE POSSIBLE.

DUE TO UNCERTAINTIES IN THE TRACK OF THE SURFACE LOW PRESSURE
AREA...IT IS DIFFICULT TO PINPOINT THE AREAS OF MOST CONCERN AT
THIS TIME.  STAY TUNED TO LATER FORECASTS AND STATEMENTS FROM
YOUR NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS MORNING AND AGAIN ON SATURDAY
AND SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 22, 7:39 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     TSTM WND DMG     MEADVILLE               31.47N 90.89W
03/22/2005                   FRANKLIN           MS   EMERGENCY MNGR

            EOC REPORTED NUMEROUS LIMBS DOWN IN THE MEADVILLE AREA.

&&

LJW
Local storm report, Mar 22, 7:45 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
745 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     TSTM WND DMG     RUTH                    31.38N 90.32W
03/22/2005                   LINCOLN            MS   EMERGENCY MNGR

            EOC REPORTED ROOVES OFF HOUSES ALONG WITH SEVERAL TREES
            AND POWER LINES DOWN...SOME BLOCKING STREETS IN THE RUTH
            AREA.

&&

LJW
Local storm report, Mar 22, 7:55 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HAIL             S MONTICELLO            31.55N 90.11W
03/22/2005  0.88 INCH        LAWRENCE           MS   EMERGENCY MNGR

            EOC REPORTED PENNY AND NICKEL-SIZED HAIL SOUTH OF
            MONTICELLO.

&&

LJW
Local storm report, Mar 22, 7:56 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
756 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND GST     13 SSW MONTICELLO       31.38N 90.20W
03/22/2005  65 MPH           LAWRENCE           MS   AMATEUR RADIO

            TRAINED HAM RADIO SPOTTER REPORTED ESTIMATED WINDS OF 60
            TO 70 MPH.

&&

GERARD
Special weather statement, Mar 22, 8:02 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
802 AM CST TUE MAR 22 2005

MSZ043-048>049-054>055-062>063-221515-
COPIAH MS-HINDS MS-LAWRENCE MS-LINCOLN MS-MADISON MS-
RANKIN MS-SIMPSON MS-

THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE TORNADO WATCH
61 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS ALLOWS TO EXPIRE 7 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                HINDS                 MADISON
RANKIN                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

LAWRENCE              LINCOLN

THIS INCLUDES THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...JACKSON...MONTICELLO...NEW HEBRON...BROOKHAVEN...MAGEE...
MENDENHALL...RIDGELAND...MADISON...CANTON...PEARL...
BRANDON AND RICHLAND

MSZ050>052-056>058-064>066-072>074-221900-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS-
MARION MS-NEWTON MS-SCOTT MS-SMITH MS-

TORNADO WATCH NUMBER 63 REMAINS VALID UNTIL 1 PM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL MISSISSIPPI

SCOTT                 SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE
NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...LAUREL...
MERIDIAN...BAY SPRINGS...HEIDELBERG...WEST HATTIESBURG...
LUMBERTON...PURVIS...QUITMAN...STONEWALL...SHUBUTA...COLLINS...
MOUNT OLIVE...COLUMBIA...HATTIESBURG...NEWTON...UNION...DECATUR...
CONEHATTA...FOREST...MORTON...TAYLORSVILLE AND RALEIGH

CRAVEN
Local storm report, Mar 22, 8:26 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             5 W COLUMBIA            31.26N 89.91W
03/22/2005  1.00 INCH        MARION             MS   EMERGENCY MNGR

            EOC REPORTED QUARTER-SIZED HAIL NEAR THE FOXWORTH AREA.
            PEA-SIZED HAIL ALSO REPORTED COUNTY-WIDE.

&&

LJW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:03 AM CSTSevere Thunderstorm WarningJANWashington57 min
Mar 22, 5:13 AM CSTSevere Thunderstorm WarningJANAdams48 min
Mar 22, 5:22 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo53 min
Mar 22, 5:34 AM CSTSevere Thunderstorm WarningJANAdams56 min
Mar 22, 5:51 AM CSTSevere Thunderstorm WarningJANFranklin54 min
Mar 22, 5:54 AM CSTSevere Thunderstorm WarningJANJefferson51 min
Mar 22, 5:58 AM CSTSevere Thunderstorm WarningJANAttala, Holmes62 min
Mar 22, 6:09 AM CSTSevere Thunderstorm WarningJANHinds, Madison81 min
Mar 22, 6:29 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln61 min
Mar 22, 6:45 AM CSTSevere Thunderstorm WarningJANFranklin30 min
Mar 22, 6:58 AM CSTTornado WarningJANLawrence, Lincoln51 min
Mar 22, 7:08 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson67 min
Mar 22, 7:17 AM CSTSevere Thunderstorm WarningJANLawrence58 min
Mar 22, 7:34 AM CSTTornado WarningJANSimpson, Smith56 min
Mar 22, 7:37 AM CSTSevere Thunderstorm WarningJANJefferson Davis53 min
Mar 22, 7:46 AM CSTTornado WarningJANJefferson Davis, Marion44 min
Mar 22, 7:53 AM CSTSevere Thunderstorm WarningJANMarion37 min
Mar 22, 8:08 AM CSTTornado WarningJANCovington52 min
Mar 22, 8:15 AM CSTSevere Thunderstorm WarningJANForrest, Lamar60 min
Mar 22, 8:22 AM CSTSevere Thunderstorm WarningJANJasper, Jones53 min
Mar 22, 8:28 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 22, 8:35 AM CSTSevere Thunderstorm WarningJANNewton25 min
Mar 22, 8:41 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba49 min
Mar 22, 8:50 AM CSTSevere Thunderstorm WarningJANLauderdale55 min
Mar 22, 9:02 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale58 min
Mar 22, 3:56 PM CSTSevere Thunderstorm WarningJANLincoln49 min
Mar 22, 4:19 PM CSTSevere Thunderstorm WarningJANFranklin, Lawrence, Lincoln41 min
Mar 22, 4:23 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln52 min
Mar 22, 4:31 PM CSTTornado WarningJANJefferson Davis, Lawrence29 min
Mar 22, 5:02 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith28 min
Mar 22, 5:51 PM CSTSevere Thunderstorm WarningJANJasper39 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.